Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 293, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 21, 2020, 3:01 PM CDT for Bolivar County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2020, 3:01 PM CDT (20:01 UTC)
- Expired
- Jun 21, 2020, 3:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Bolivar County, MS
The radar
The Little Rock radar (KLZK), 174 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
635
WUUS54 KJAN 212001
SVRJAN
MSC011-212045-
/O.NEW.KJAN.SV.W.0293.200621T2001Z-200621T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
301 PM CDT Sun Jun 21 2020
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southern Bolivar County in northwestern Mississippi...
* Until 345 PM CDT.
* At 300 PM CDT, a severe thunderstorm was located over Benoit, or 13
miles west of Shaw, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Shaw around 345 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3373 9077 3353 9076 3358 9112 3366 9112
3367 9111 3366 9109 3366 9108 3368 9103
3369 9103 3371 9106 3373 9104
TIME...MOT...LOC 2000Z 274DEG 10KT 3365 9099
HAIL...1.00IN
WIND...60MPH
$$
TW1 follow-up statement
499
WWUS54 KJAN 212038
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
338 PM CDT Sun Jun 21 2020
MSC011-212048-
/O.EXP.KJAN.SV.W.0293.000000T0000Z-200621T2045Z/
Bolivar MS-
338 PM CDT Sun Jun 21 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOLIVAR COUNTY WILL
EXPIRE AT 345 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3373 9077 3353 9076 3358 9112 3366 9112
3367 9111 3366 9109 3366 9108 3368 9103
3369 9103 3371 9106 3373 9104
TIME...MOT...LOC 2038Z 274DEG 10KT 3364 9087
$$
TWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:49 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 21, 12:49 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1249 PM CDT Sun Jun 21 2020 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: VFR conditions prevail across the majority of the area this afternoon, though a broken high MVFR deck exists across a portion of the ArkLaMiss Delta. Coverage of SHRA/TSRA will increase this afternoon through early this evening, tapering down late tonight. Brief ceiling/visby reductions are possible in +RA and locally strong wind gusts are possible. Late tonight into early Monday morning, MVFR ceilings will develop across much of the region. VFR conditions are expected to return by mid-morning Monday. /DL/ && .DISCUSSION... Convection over northern portions of the area from early this morning has finally died off over the last couple of hours, leaving a bubble of more stable air north of I-20 and east of US 49. However, the airmass behind this feature is already recovering, with plentiful insolation and westerly surface wind advecting in mid 70s dewpoints. Looking at the bigger picture, a shortwave mid/upper trough extends from the Midwest southward across AR/LA. Another MCS upstream over the TX/OK border area is ongoing. After a late morning lull, new clusters of convection will develop this afternoon as diurnal instability increases with two primary focus areas anticipated - (1) in northern portions of central MS near the thermal/moisture gradient around the periphery of this morning's remnant convection and (2) across AR/LA in association with the passing shortwave and downstream of the TX/OK MCS. That will place the greatest rain chances later today in a corridor near or just north of I-20, then across much of the area west of I-55. Though both low level and deep layer wind shear will be weak today, moderate to strong instability will exist, and the damaging wind threat will likely be the primary driver of severe weather potential. Local wet microburst checklist indicates greater potential the farther north and west you go in the area today. SPC expanded the marginal severe threat earlier this morning, and we are agreeable with this given the greater likelihood of development farther south near the remnant boundary from early morning convection and given CAM guidance explicitly progging a few cells with severe wind gusts farther south in the area. Given strong instability, marginally severe hail also cannot be ruled out, but it will be a secondary concern today. /DL/ Prior discussion below: Today and Tonight...Ridging aloft has shifted east out of the region, and a troughing pattern is now setting up in its wake. This will result in increasing rain chances across the forecast area beginning today. An MCV is currently shifting east across the Mid- South region, and is responsible for the convection currently over the Delta region this morning. This feature is progged to leave a boundary/shear-axis in its wake, across the northern half of the CWA today. While a downtrend in this current convection is expected during the morning, daytime heating as highs warm into the 90s, coupled with increasing instability and another disturbance aloft coming in from the west, will all aid in the development of scattered to numerous showers and storms across the forecast area during the afternoon and early evening hours. Isolated severe storms will be possible during this time as well, particularly across northwest and west central portions of the CWA where a bit better wind shear exists. Damaging wind gusts will be the primary concern with such storms, but hail up to the size of quarters will also be possible. Frequent lightning strikes and heavy downpours are also expected with today's convection. The ponding of water on roads and in low-lying and poor drainage areas will be possible if multiple storms train across the same locations. The majority of this activity will quickly begin waning in both intensity and coverage after sunset as heating is lost. For the remainder of tonight, skies will be partly cloudy as lows range from the upper 60s to lower 70s. /19/ Monday through Saturday: A period of disturbed weather is expected for our region through much of the week as a series of shortwaves will round the base of a large upper level low that will be shifting east over Ontario Canada Monday. This large upper level low will continue moving slowly east across Quebec through Friday gradually gradually weakening its influence on our weather. Deep moisture with PWATs between and inch and three quarters and two inches will be back across our CWA Monday. A shortwave will drop over our CWA during peak heating. This is expected to contribute to at least scattered coverage of convection during the afternoon. Convection is expected to dissipate during the evening as the shortwave shifts east of Mississippi along with the loss of daytime heating. This lull in convection won't last long as the chance for rain will increase from the north after midnight. A more potent shortwave will be dropping over the region and help a weak cold front approach our CWA. Models disagree on the timing of the cold front and how far south it will get before stalling. Models do agree that convection will become widespread Tuesday. A few of the storms Tuesday may be strong to severe with damaging wind gusts to 60 mph and hail up to quarter size. Current model consensus suggests the front will drop into our CWA Tuesday night and stall southeast of the Natchez Trace Wednesday. Greatest rain chances Wednesday night into Friday will be across the souther half of our CWA. The frontal boundary is expected to become diffuse Friday allowing for a return to diurnally driven convection Friday and Saturday. Temperatures will top out Monday in the lower 90s but the lower heights and increased cloud cover along with the rain will hold afternoon highs in the 80s Tuesday through Thursday. Temperatures will top out a little warmer and closer to normal Friday and Saturday. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 92 71 90 72 / 60 47 58 16 Meridian 93 70 92 71 / 45 40 54 17 Vicksburg 91 73 90 74 / 60 49 56 16 Hattiesburg 93 72 91 71 / 25 25 61 11 Natchez 90 71 87 72 / 60 41 61 11 Greenville 90 72 89 73 / 60 58 47 41 Greenwood 90 71 90 72 / 60 49 53 42 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/19/22
Hazardous weather outlook, Jun 21, 4:02 AM CDT, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 402 AM CDT Sun Jun 21 2020 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>028-034>036-040>042- 212000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery- Washington-Humphreys-Holmes-Issaquena-Sharkey-Yazoo- 402 AM CDT Sun Jun 21 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight... SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today Isolated severe thunderstorms are possible this afternoon into early this evening. Damaging wind gusts will be the primary concern with these storms, but hail up to the size of quarters will also be possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated severe thunderstorms are possible over much of the outlook area Tuesday into Tuesday night. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today and Tuesday through Tuesday night. LAZ023>026-MSZ029>033-037>039-043>066-072>074-212000- Franklin LA-Catahoula-Tensas-Concordia-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Attala-Winston-Noxubee-Madison MS-Leake-Neshoba- Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 402 AM CDT Sun Jun 21 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated severe thunderstorms are possible over much of the outlook area Tuesday into Tuesday night. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Tuesday through Tuesday night. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 21, 1:51 PM CDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Jackson MS 151 PM CDT Sun Jun 21 2020 MSZ030-031-033-211930- Lowndes MS-Oktibbeha MS-Clay MS- 151 PM CDT Sun Jun 21 2020 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OKTIBBEHA... SOUTHEASTERN CLAY AND SOUTHWESTERN LOWNDES COUNTIES THROUGH 230 PM CDT... At 151 PM CDT, Meteorologists were tracking a strong thunderstorm over Sessums, or 7 miles east of Starkville, moving east at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Tibbee around 210 PM CDT. Bent Oak around 225 PM CDT. Other locations impacted by this storm include Artesia. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3338 8873 3349 8877 3357 8855 3339 8849 TIME...MOT...LOC 1851Z 251DEG 13KT 3344 8870 DL
Special weather statement, Jun 21, 2:33 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
233 PM CDT Sun Jun 21 2020
MSZ018-212015-
Bolivar MS-
233 PM CDT Sun Jun 21 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BOLIVAR COUNTY UNTIL
315 PM CDT...
At 233 PM CDT, Meteorologists were tracking a strong thunderstorm
over Jersey Point, or 12 miles southeast of Rohwer, moving east at 25
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Benoit around 245 PM CDT.
Cleveland, Shaw and Boyle around 315 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3376 9066 3362 9066 3362 9076 3353 9077
3358 9115 3360 9113 3362 9113 3367 9123
3370 9121 3371 9116 3366 9109 3368 9103
3372 9106 3370 9111 3372 9114 3378 9113
3378 9105 3376 9103 3377 9100 3379 9099
TIME...MOT...LOC 1933Z 277DEG 22KT 3368 9109
TWSpecial weather statement, Jun 21, 2:40 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
240 PM CDT Sun Jun 21 2020
MSZ031-033-212015-
Lowndes MS-Oktibbeha MS-
240 PM CDT Sun Jun 21 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN OKTIBBEHA AND
SOUTHWESTERN LOWNDES COUNTIES UNTIL 315 PM CDT...
At 239 PM CDT, Meteorologists were tracking a strong thunderstorm
over Oktoc, or 7 miles southeast of Starkville, moving east at 15
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Crawford around 305 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3329 8861 3329 8870 3332 8883 3342 8880
3341 8860
TIME...MOT...LOC 1939Z 285DEG 15KT 3337 8874
TWSpecial weather statement, Jun 21, 2:40 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Jackson MS 240 PM CDT Sun Jun 21 2020 MSZ026>028-212015- Carroll MS-Grenada MS-Montgomery MS- 240 PM CDT Sun Jun 21 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CARROLL... SOUTHEASTERN GRENADA AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 315 PM CDT... At 240 PM CDT, Meteorologists were tracking a strong thunderstorm over Elliott, or 7 miles southeast of Grenada, moving east at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Duck Hill around 250 PM CDT. Misterton around 305 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3361 8986 3375 8982 3373 8955 3354 8963 TIME...MOT...LOC 1940Z 287DEG 19KT 3368 8976 TW
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:22 AM CDT | Special Weather Statement | JAN | Washington | 23 min |
| Jun 21, 3:18 AM CDT | Special Weather Statement | JAN | Washington | 42 min |
| Jun 21, 4:50 AM CDT | Special Weather Statement | JAN | Washington | 25 min |
| Jun 21, 1:51 PM CDT | Special Weather Statement | JAN | Lowndes | 39 min |
| Jun 21, 2:33 PM CDT | Special Weather Statement | JAN | Bolivar | 42 min |
| Jun 21, 2:40 PM CDT | Special Weather Statement | JAN | Oktibbeha | 35 min |
| Jun 21, 3:15 PM CDT | Special Weather Statement | JAN | Sunflower | 30 min |
| Jun 21, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 37 min |
| Jun 21, 3:35 PM CDT | Special Weather Statement | JAN | Oktibbeha | 25 min |
| Jun 21, 3:50 PM CDT | Special Weather Statement | JAN | Bolivar | 25 min |
| Jun 21, 3:51 PM CDT | Special Weather Statement | JAN | Sunflower | 24 min |
| Jun 21, 3:52 PM CDT | Special Weather Statement | JAN | Clay | 23 min |
| Jun 21, 4:00 PM CDT | Special Weather Statement | JAN | Neshoba | 30 min |
| Jun 21, 4:03 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 42 min |
| Jun 21, 4:31 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 44 min |
| Jun 21, 4:32 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 23 min |
| Jun 21, 4:35 PM CDT | Special Weather Statement | JAN | Neshoba | 40 min |
| Jun 21, 4:38 PM CDT | Special Weather Statement | JAN | Oktibbeha | 52 min |
| Jun 21, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 37 min |
| Jun 21, 4:39 PM CDT | Special Weather Statement | JAN | Choctaw | 36 min |
| Jun 21, 4:41 PM CDT | Special Weather Statement | JAN | Coahoma | 34 min |
| Jun 21, 4:47 PM CDT | Special Weather Statement | JAN | Holmes | 28 min |
| Jun 21, 4:49 PM CDT | Special Weather Statement | JAN | Sharkey | 26 min |
| Jun 21, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 42 min |
| Jun 21, 5:03 PM CDT | Special Weather Statement | JAN | Humphreys | 27 min |
| Jun 21, 5:17 PM CDT | Special Weather Statement | JAN | Washington | 43 min |
| Jun 21, 5:25 PM CDT | Special Weather Statement | JAN | Issaquena | 35 min |
| Jun 21, 5:33 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys | 25 min |
| Jun 21, 5:43 PM CDT | Special Weather Statement | JAN | Holmes | 32 min |
| Jun 21, 5:48 PM CDT | Special Weather Statement | JAN | Issaquena | 27 min |
| Jun 21, 6:06 PM CDT | Special Weather Statement | JAN | Holmes | 24 min |
| Jun 21, 6:12 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 48 min |
| Jun 21, 6:15 PM CDT | Special Weather Statement | JAN | Attala | 45 min |
| Jun 21, 6:31 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 44 min |
| Jun 21, 6:51 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 39 min |
| Jun 21, 6:52 PM CDT | Special Weather Statement | JAN | Hinds | 23 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.